Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Albuquerque, NM

July 27, 2014Harding County, Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 27, 2014, 9:52 PM MDT for Harding County, Mora County, San Miguel County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 9:52 PM MDT (03:52 UTC)
Expired
Jul 28, 2014, 1:45 AM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, Mora County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 143 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
2513 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WGUS55 KABQ 280352
FFWABQ
NMC021-033-047-280745-
/O.NEW.KABQ.FF.W.0028.140728T0352Z-140728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
952 PM MDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
  SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 145 AM MDT

* AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN FROM A STATIONARY CLUSTER OF THUNDERSTORMS 
  CENTERED 13 MILES EAST OF MAES...OR ABOUT 24 MILES WEST OF 
  MOSQUERO. LOCATIONS LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE  
  THE VICINITY OF ROY...SOLANO...MOSQUERO...MAES AND THE CANADIAN
  RIVER DOWNSTREAM FROM THE MILLS CANYON CAMP GROUND TO CONCHAS
  LAKE. WIDESPREAD RAIN AMOUNTS FROM 1 TO 3 INCHES HAVE ALREADY
  FALLEN...AND ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3600 10465 3609 10456 3598 10393 3573 10381
      3567 10412 3537 10417 3556 10434 3559 10456
      3557 10477 3567 10487

$$
2 follow-up statements
216 
WGUS75 KABQ 280525
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1125 PM MDT SUN JUL 27 2014

NMC021-033-047-280745-
/O.CON.KABQ.FF.W.0028.000000T0000Z-140728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING NM-SAN MIGUEL NM-MORA NM-
1125 PM MDT SUN JUL 27 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MDT FOR
SOUTHEASTERN MORA...NORTH CENTRAL SAN MIGUEL AND WEST CENTRAL HARDING
COUNTIES...

AT 1118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN AROUND 
MAES...ROY...SOLANO AND MOSQUERO. THE STORMS PRODUCING FLASH 
FLOODING WERE NEARLY STATIONARY. DANGEROUS RUNOFF SHOULD PASS 
THROUGH DRAINAGES TO THE CANADIAN RIVER WITH A HAZARDOUS RISE LIKELY 
DOWNSTREAM TO CONCHAS LAKE. RADAR INDICATED WIDESPREAD RAIN AMOUNTS 
OF 2 TO OVER 5 INCHES HAVE ALREADY FALLEN. ROADSIDE DITCHES WILL 
LIKELY OVERFLOW THROUGHOUT THE REGION MAKING TRAVEL DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3600 10465 3609 10456 3598 10393 3573 10381
      3567 10412 3537 10417 3556 10434 3559 10456
      3557 10477 3567 10487

$$
804 
WGUS75 KABQ 280741
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
141 AM MDT MON JUL 28 2014

NMC021-033-047-280750-
/O.EXP.KABQ.FF.W.0028.000000T0000Z-140728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING NM-SAN MIGUEL NM-MORA NM-
141 AM MDT MON JUL 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM MDT FOR SOUTHEASTERN
MORA...NORTH CENTRAL SAN MIGUEL AND WEST CENTRAL HARDING COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. HOWEVER...VERY HEAVY RAIN IN THE PAST SEVERAL HOURS 
WILL RESULT IN CONTINUED RUNOFFS AND SOME MINOR FLOODING MAY 
CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3600 10465 3609 10456 3598 10393 3573 10381
      3567 10412 3537 10417 3556 10434 3559 10456
      3557 10477 3567 10487

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 5:49 PM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 27, 5:49 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT SUN JUL 27 2014

.AVIATION...
00Z TAF CYCLE
WIDESPREAD SHOWERS/STORMS MOVING SLOWLY NORTHWEST OVER WESTERN NM
ARE PRODUCING LOCALLY TORRENTIAL RAINFALL...FREQUENT LIGHTNING...
GUSTY WINDS...AND SMALL HAIL. THE FOCUS THIS EVENING WILL SHIFT
FROM THE CONT DVD WEST TO THE AREA AROUND KFMN AND KGUP. ACTIVITY
WILL TAPER OFF BY MID TO LATE EVENING. FARTHER EAST...SLOW MOVING
STRONG STORMS WITH TORRENTIAL RAINFALL AS WELL WILL DRIFT OVER THE
REGION THROUGH LATE EVENING. THE CURRENT COMPLEX OF STORMS NEAR
SANTA ROSA WILL SHIFT TOWARD KLVS AND LIKELY IMPACT THE AREA. KTCC
IS THE LOWEST CONFIDENCE SITE AS A WELL-DEFINED CUMULUS FIELD IS
POISED TO ERUPT OVER THE AREA BUT MODEL GUIDANCE IS NOT BULLISH
ON DEVELOPMENT UNTIL LATE TONIGHT. AFTER A GENERAL DOWN TREND FOR
A FEW HOURS LATE THIS EVENING AN UPPER WAVE SHIFTING NORTHWEST
ACROSS SOUTH CENTRAL NM MAY FIRE UP ANOTHER ROUND DURING THE EARLY
MORNING HOURS. LEFT VCSH IN MANY AREAS OF CENTRAL AND WESTERN NM
UNTIL ABOUT 09Z. MID LEVEL CLOUDS DECKS WILL THEN DISSIPATE AFTER
SUNRISE. ANOTHER ROUND OF VIGOROUS CONVECTION IS ANTICIPATED IN
A LARGE AREA OF THE STATE AFTER 20Z MONDAY.

GUYER

&&

.PREV DISCUSSION...317 PM MDT SUN JUL 27 2014...
.SYNOPSIS...
AS DEEP MONSOON MOISTURE RETURNS TO CENTRAL AND NORTHERN NEW
MEXICO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
THE RULE THIS EVENING THROUGH TUESDAY NIGHT. SOME DRIER AIR WILL
WORK INTO NORTHWESTERN NEW MEXICO WEDNESDAY...LIMITING STORMS
THERE WHILE THE REMAINDER OF THE AREA REMAINS ACTIVE. ANOTHER
BACKDOOR FRONT WILL PUSH MOISTURE BACK INTO WESTERN NEW MEXICO
WEDNESDAY NIGHT AND THURSDAY. THE ACTIVE WEATHER PATTERN WILL
CONTINUE FRIDAY INTO NEXT WEEKEND AS A SERIES OF BACKDOOR FRONTS
PUSH THROUGH THE REGION BRINGING REINFORCING SHOTS OF DEEP
MOISTURE.

&&

.DISCUSSION...
WARM NIGHT/MORNING SET THE STATE FOR AN EARLY AND ACTIVE SHOW THIS
AFTERNOON AND EVENING. ACCORDING THE 12Z LOCAL WRF...MAIN CIRCULATION
CENTROID OF UPPER HIGH OVER TUCUMCARI AT 21Z. EAST TO SELY SFC
FLOW MAINLY BRINGING LOW LEVEL MOISTURE BACK INTO THE FORECAST
AREA. EAST TO SOUTHEAST STEERING LEVEL FLOW WILL SENDS MOST STORMS
SLOWLY TO THE NW THIS AFTERNOON AND EVENING. DEBRIS CLOUDS SO FAR
KEEPING THE NE PORTION OF THE STATE QUITE BUT SUSPECT WITH LOW 60S
DEWPOINTS POOLED OVER THIS AREA THAT ONCE THE CLOUDS CLEAR AND
THIS AREA WARMS INTO THE MID AND UPPER 80S AND OUTFLOWS APPROACH
FROM THE WEST/NW...DEEP CONVECTION WILL RESULT. NO CHANGES PLANNED
TO THE WATCH AT THIS POINT.

NAM AND LOCAL WRF MODEL PICKING UP ON WARM CORE CYCLONIC
CIRCULATION OVER THE BOOTHEEL. THIS FEATURE WILL LIKELY BRING A
ROUND OF SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST MOUNTAINS AND
CATRON COUNTY LATE TONIGHT. INCREASED PRECIPITATION CHANCES OVER
THIS REGION AFTER MIDNIGHT AS A RESULT. ANOTHER VERY ACTIVE DAY IN
STORE FOR MONDAY AS THIS DEEP MONSOON MOISTURE PLUME CONTINUES TO
LIFT NORTHWARD INTO ALL OF WRN NEW MEXICO MONDAY AFTERNOON AND
THEN INTO CENTRAL NM MONDAY EVENING. MONDAY WILL BE A MUCH MORE
CLASSIC TYPE MONSOON DAY WITH STEERING FLOW TAKING STORMS NORTH
AND NEWD...GIVING AREAS THAT HAVE NOT DONE ALL THAT WELL SO FAR
THIS MONSOON SEASON.

FOR TUESDAY...UPPER HIGH CENTER GETS FORCED SOUTH AS WARM-CORE SHORT-
WAVES/VORT LOBES ROUND OVER THE TOP. WLY FLOW ALOFT THAT DEVELOPS
OVER NM WILL BEGIN TO SEND THE DEEPER MOISTURE EWD ON TUESDAY.
MODELS ALL INDICATING THAT CONVECTION WILL GET A RELATIVELY EARLY
START AND MOVE SEWD AROUND 10KTS TUESDAY AFTERNOON AND EVENING.
DEVELOPING NORTHWEST FLOW ALOFT BRINGS IN SOME DRIER AIR FROM THE
EASTERN GREAT BASIN INTO WEST- CENTRAL AND NW NM WEDNESDAY. LONGER
LIVED SHOWERS AND STORMS SHOULD BE QUITE LIMITED THERE AS UPDRAFTS
ENTRAIN A GOOD AMOUNT OF THE DRY AIR ALOFT. NLY FLOW ON EAST OF
THE HIGH CIRCULATION...HOWEVER...BRINGS ANOTHER BACKDOOR COLD
FRONT INTO NE NM WEDNESDAY. THIS FRONT WILL SEND DEEP MOISTURE
BACK WWD WEDNESDAY NIGHT AND THURSDAY.

UPPER HIGH CENTER REMAINS WEST OF NM THURSDAY THROUGH NEXT WEEKEND
AS BACKDOOR FRONTS CONTINUE TO REINFORCE LOW LEVEL MOISTURE/HIGH
PWATS. EXPECT ABOVE AVERAGE ROUNDS OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY AS A RESULT...PARTICULARLY CENTRAL
MOUNTAINS EAST.

33

&&

.FIRE WEATHER...
NO SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. TODAY REMAINS
THE SIGNIFICANT TRANSITION DAY TO HIGHER HUMIDITY AND LARGER WETTING
RAIN FOOTPRINTS ASSOCIATED WITH THUNDERSTORMS. AS STATED PAST FEW DAYS
...UPCOMING PERIOD HAS THE POTENTIAL OF BEING THE MOST ACTIVE SINCE
THE MONSOON BEGAN.

AS FAR AS REST OF TODAY...DRIER AIR FOUND ACROSS SOUTH CENTRAL
AREAS...OTHERWISE RISING HUMIDITY PRETTY MUCH AREAWIDE. VIGOROUS
BACK DOOR COLD FRONT WILL QUICKLY TRANSITION FROM THE EAST TO THE
WEST TONIGHT. RH RECOVERIES WILL GO UP PRETTY MUCH AREAWIDE. EXPECT
SOME PRETTY STRONG GAP WINDS ALONG THE CENTRAL MTNS THIS EVENING.

THE AREA OF DRIER MORE STABLE AIR WILL SHRINK EVEN FURTHER OVER SOUTH
CENTRAL/SOUTHEAST AREAS ON MONDAY. THE MAIN FOCUS FOR WETTING
THUNDERSTORMS WILL BE FOUND ALONG THE CONTINENTAL DIVIDE AS WELL AS
OVER THE NORTH CENTRAL MTNS. HUMIDITY VALUES WILL CONTINUE TO TREND
HIGHER.

IT APPEARS THAT CONCENTRATED AREA FOR WETTING RAIN WILL SHIFT ACROSS
THE NORTHERN THIRD ON TUESDAY AS THE HIGH PRESSURE CELLS ELONGATES
OVER SOUTHERN AZ/NM INTO TEXAS. NORTHEAST PLAINS AND SANGRES SHOULD
DO REALLY WELL FOR RAINFALL.

BOTH ECMWF/GFS SHOWING A DRYING TREND OVER WESTERN AREAS WEDNESDAY.
THIS IS DUE TO THE HIGH PRESSURE AREA SHIFTING FURTHER WEST AND
ALLOWING DRIER AIR TO ENTRAIN INTO THE STATE FROM THE GREAT BASIN.
EITHER WAY...WETTING STORMS...PERHAPS HEAVY WILL BE FOUND ACROSS THE
NORTHEAST THIRD TO HALF AS ANOTHER BACK DOOR COLD FRONT PUSHES IN
FROM THE NORTHEAST. THIS FRONT WILL PUSH WESTWARD WEDNESDAY NIGHT
AND PROVIDE HIGHER DEWPOINTS ONCE AGAIN TO WESTERN AREAS.

THURSDAY LOOKS TO BE PRETTY ACTIVE WITH WETTING RAIN POTENTIAL WEST
AND NORTH. BASED ON THE UPPER HIGH POSITION TO THE WEST...FRIDAY
LOOKS TO BE PRETTY ACTIVE ALONG THE CENTRAL MTNS AND EASTERN PLAINS.
ANOTHER BACK DOOR COLD FRONT EXPECTED DURING THE WEEKEND AND WOULD
FAVOR THE EASTERN HALF TO TWO THIRDS WITH WETTING RAIN AND ANOTHER
ROUND OF COOLER TEMPS/HIGHER RH.

MIXING HEIGHTS WILL LOWER DUE TO FRONTAL INTRUSIONS DURING THE NEXT
SEVERAL DAYS ALTHOUGH WEDNESDAY/S VALUES COME UP SOME DUE TO THE
DRIER AIR ACROSS THE WEST/SOUTH.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ515-527>534.

&&
Hazardous weather outlook, Jul 27, 5:05 AM MDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 AM MDT SUN JUL 27 2014

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
505 AM MDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FAVOR NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL NEW MEXICO...WHERE POTENTIAL
FOR HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING...IS MOST
LIKELY. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM DUE
TO SLOW CELL MOVEMENT AND INTERSECTING STORM OUTFLOW BOUNDARIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST MAINLY DURING THE
AFTERNOON AND NIGHTTIME HOURS OVER NORTHERN AND CENTRAL NEW MEXICO.
SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND
GUSTY WINDS IN EXCESS OF 50 MPH. THE TUESDAY THROUGH THURSDAY PERIOD
COULD BE ESPECIALLY ACTIVE AS THE AFFECTS OF SURFACE FRONTS AND WEAK
DISTURBANCES ENHANCE STORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA
THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO SUBMIT WEATHER REPORTS
AND PHOTOS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M
W X.

In the hours before

Special weather statement, Jul 27, 4:19 PM MDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT SUN JUL 27 2014

NMZ527-528-272245-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
419 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 445
PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR ABOUT 11 MILES
SOUTH OF RATON.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

HAIL MAY ACCUMULATE TO SEVERAL INCHES IN DEPTH ON INTERSTATE 25 SOUTH
OF RATON NEAR RATON CREWS AIRPORT.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 435 AND 449...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3688 10455 3683 10428 3663 10436 3666 10458
TIME...MOT...LOC 2218Z 192DEG 1KT 3673 10445

CA
Special weather statement, Jul 27, 7:38 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT SUN JUL 27 2014

NMZ530-531-280215-
HARDING COUNTY-UNION COUNTY-
738 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND NORTHEASTERN
HARDING COUNTIES THROUGH 815 PM MDT...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAYDEN...OR ABOUT 11 MILES NORTHWEST OF
AMISTAD...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN HARDING AND SOUTHERN UNION COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3606 10354 3622 10326 3598 10315 3592 10331
TIME...MOT...LOC 0139Z 149DEG 10KT 3604 10330

CA
Special weather statement, Jul 27, 8:48 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT SUN JUL 27 2014

NMZ530-531-280315-
HARDING COUNTY-UNION COUNTY-
848 PM MDT SUN JUL 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND NORTHERN
HARDING COUNTIES THROUGH 915 PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHEAST OF CHICOSA LAKE
STATE PARK...OR ABOUT 24 MILES NORTH OF MOSQUERO...MOVING NORTHWEST
AT 15 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...YATES AND RURAL AREAS OF
NORTHERN HARDING AND WESTERN UNION COUNTIES.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3598 10405 3614 10415 3622 10402 3622 10386
      3603 10383
TIME...MOT...LOC 0247Z 153DEG 13KT 3612 10403

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:05 PM MDTAreal Flood AdvisoryABQUnion115 min
Jul 27, 6:11 PM MDTAreal Flood AdvisoryABQMora2 hr
Jul 27, 7:06 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval114 min
Jul 27, 7:37 PM MDTAreal Flood AdvisoryABQColfax, Union113 min
Jul 27, 7:38 PM MDTSpecial Weather StatementABQUnion37 min
Jul 27, 7:48 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union117 min
Jul 27, 8:00 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
Jul 27, 8:21 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe114 min
Jul 27, 8:33 PM MDTFlash Flood WarningABQLos Alamos, Sandoval, Santa Fe3 hr
Jul 27, 8:48 PM MDTSpecial Weather StatementABQHarding27 min
Jul 27, 8:58 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe92 min
Jul 27, 9:07 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe4 hr
Jul 27, 9:09 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel3 hr
Jul 27, 9:52 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval3 hr
Jul 27, 11:53 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Quay, Union3 hr
Jul 28, 12:27 AM MDTFlash Flood WarningABQColfax, Harding, Quay, San Miguel, Union4 hr
Jul 28, 12:54 AM MDTAreal Flood AdvisoryABQHarding, Quay, Union3 hr
Jul 28, 1:36 AM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval114 min
Jul 28, 2:24 AM MDTAreal Flood AdvisoryABQLincoln111 min
Jul 28, 4:04 AM MDTFlash Flood WatchABQ41 hr
Jul 28, 4:50 AM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
Jul 28, 2:56 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Jul 28, 3:02 PM MDTAreal Flood AdvisoryABQMora118 min
Jul 28, 3:56 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe109 min
Jul 28, 4:05 PM MDTAreal Flood AdvisoryABQSan Miguel115 min
Jul 28, 4:17 PM MDTFlash Flood WarningABQRio Arriba118 min
Jul 28, 5:23 PM MDTAreal Flood AdvisoryABQRio Arriba112 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.